Cisplatin – Week 5

August 15, 2018

I thought this would be my last dose, but there is, of course, one more left. It is going to be the day after I’m finished with radiation. Yes, they finally gave me a date this week. My last treatment will be August 22nd. I’ve heard that they do a ringing the bell “ceremony.” I’m not interested in that. I think of the people who are still stuck on this crazy train of treatments who will never be done. This doesn’t really apply to radiation, but there are some who will never get to be finished with treatment for this shitty disease.

When I went for the blood draw yesterday I was better about being hydrated and the tech was able to get a vein in my arm. One of the reasons I could be better hydrated was that I didn’t mess around with the diarrhea this week. I’m not going to get into what’s going on with the rest of that situation other than to say that it’s about the same, and it’s incredibly uncomfortable and painful to go. I can’t wait to be done with this stuff. In a way, I think its side effects are worse than the AC and Taxol combined. It’s as if I’ve gotten the worst of both of those drugs combined.

The temperature outside finally got tolerable on Friday, so this weekend I made a bunch of food,  including some shrimp. Of course, the bag containing the shrimp shells had to leak on my kitchen floor and all the way down the stairs to the garage, on the garage floor and tore as I was putting it in the can in the garage. I had some really good enzymatic odor killer that I poured into the can right off the bat. Yes, I wanted to cry, but… I got the bleach out and went about cleaning up this mess and putting the can out to the curb a little sooner than normal to avoid the awful smell of rotting shrimp shells. So… interestingly enough, only the recycle guy came through on Tuesday per the schedule. For whatever reason, our trash wasn’t picked up. Oh, yum. My can’s going to be so ripe…

I made a couple of stops on the way home from the infusion, and right on time, I got the headache and started feeling generally like crap within 2 hours after finishing the infusion. I had sort of expected this, even though she did a 25% dose reduction this week. I wasn’t too worried about spiking the fever or treating the headache. I took a couple of Excedrin for Migraines and hoped it would at least dull it for a while. Then I noticed a pain in my left kidney. I gave the Oncologist a call. My doctor was the on-call this week. I let her know about the kidney pain and she reminded me that if it was an infection I pretty much wouldn’t be able to touch that area, and that would be when I needed to go to an ER or Urgent Care. About an hour later, my face started to feel kind of numb and tingly. The last time it felt that way, I had really low blood sugar many years ago.

Needless to say, cleaning my trash can, while at the top of my list so that I don’t get another warning about leaving it out, was not on the top of my list of things I really needed or wanted to do right then. I tried texting my neighbor to help, but never got an answer, so I mustered up the energy to go water my flowers and clean up the trash can so I could go to bed early. Thankfully, it didn’t bowl me over to open the lid. It smelled like the enzymatic cleaner rather than rotten seafood. Yay! So I dumped a couple of buckets full of water in it, drug it to the drain and put it away.

After doing all this, I made my way up to bed. It was about 10:30 pm when I finally got into bed, and my face was still tingling. I took a couple of Tylenol based on last week’s discussion and went to sleep. Sometime overnight, the tingling went away.

When I was in and saw the Oncologist today, I told her that I didn’t really want to do the last one next week. The side effects are killing me. I’m feeling as tired as I was on AC chemo. The other side effects are mostly reminiscent of Taxol, including the crappy taste issues, which I also had on AC but were different. She and the Radiation Oncologist are strongly encouraging me to do this last one even though radiation will be effectively done. She has said before that she’ll be supportive if I don’t want to do it, but they say it’s going to be better if I do it. I’m struggling with the idea that this whole treatment plan hinges on one last treatment to be successful, even though she says that’s not the case. This is more of an insurance policy of sorts, and she’ll be willing to do another dose reduction if I do it. We’ll see how this goes, too.

I woke up feeling okay again and headed to my radiation treatment. While there, I started to get what I call “chemo face.” What that means is that my face flushes the day after the infusion. This week, though, it started only around my mouth area. I looked like Fred Flintstone with his signature 5 o’clock shadow. It doesn’t hurt or itch. It just feels hot. Later, it finally moved up to my cheeks where I normally notice it. I’m flushing a lot more on Cisplatin than I was on any of the other chemos. I’m hoping that this drug doesn’t screw with my sensitivity to Herceptin and Perjeta. I still have 7 months of those to go.

 

 

 

 

About Pink Ribbon Road

This blog is about receiving and living with a breast cancer diagnosis.
This entry was posted in Chemo, Radiation, Treatment and tagged , , , , , , , , , , , , , , , , . Bookmark the permalink.